Illinois, 2006Hail and Damaging Winds in Illinois, July 19, 2006
July 19, 2006 · NWS DVN · 21 events in 7 counties and zones
An outflow boundary from convection in Minnesota combined with an upper level disturbance, a weak low level jet, a semi-moist atmosphere, and a warm front running from central Iowa to central Illinois to produce a severe mesoscale convective system across eastern Iowa and northern Illinois. Numerous measuring equipment at airports and spotters reported winds of 43 to 49 knots (50 to 56 mph)…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $56,000
- Crop damage
- $3,000
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary from convection in Minnesota combined with an upper level disturbance, a weak low level jet, a semi-moist atmosphere, and a warm front running from central Iowa to central Illinois to produce a severe mesoscale convective system across eastern Iowa and northern Illinois. Numerous measuring equipment at airports and spotters reported winds of 43 to 49 knots (50 to 56 mph) associated with the gust front. Numerous trees were downed and sections of corn fields were laid flat by gusts associated with the storms that exceeded 52 knots (60 mph). Due to high freezing levels in the atmosphere, very little hail was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 19, 6:12 AM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Jul 19, 6:12 AM CST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
712 AM CDT WED JUL 19 2006
.UPDATE...
SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP IN NORTHWEST AND
NORTH CENTRAL IOWA AS THE LLJ TILT TOWARD THE AREA. THIS TREND IS
SHOWN BY PREVIOUS MODELS TO CERTAIN DEGREES WITH OR WITHOUT
SATURATION. SINCE IT LOOKS TO FOLLOW THE WET SOLUTION...WE HAVE
BUMPED UP POPS FOR SCATTERED STORMS IN IOWA. ALSO...THE MCS OVER
THE DAKOTAS AND WESTERN MN HAS NOW BEGUN TO SHIFT SOUTHEAST. THIS
IS NOT HANDLED BY ANY MODEL...AND SHOULD IT NOT DIE SOON...A MAJOR
UPDATE TO LOWER TEMPERATURES MAY BE NEEDED. ...ERVIN...
&&
.PREVIOUS DISCUSSION...
LATEST SFC AND MSAS ANALYSIS WAS INDICATING RING OF 70+ SFC DPTS
TO THE SOUTH AND WEST OF THE FCST AREA AND GRT LKS RIDGE. AS THIS
RIDGE RETREATS EAST AND SFC LOW ASSOCIATED WITH NEXT MAIN UPPER
WAVE IN MEAN WESTERLIES PROPAGATES EAST...THESE HIGH SFC MOISTURE
FIELDS WILL SLOSH BACK ACRS THE CWA FROM THE SOUTH AS SSE BOUNDARY
LAYER FLOW ORGANIZES. IF FULL INSOLATION WOULD ACCOMPANY THE
INCREASE IN HUMIDITY AND AMBIENT TEMPS WOULD REACH THE WARMER
THERMAL GUIDANCE FOR TODAY...THE SOUTHERN HALF OF THE CWA WOULD
RETURN TO HEAT ADVISORY CRITERIA THIS AFTERNOON. BUT WILL GO WITH
THE LOWER TEMP GUIDANCE BANKING ON SOME RETURN FLOW AC AND POSSIBLE
DEBRIS FROM CONVECTIVE SYSTEMS UPSTREAM. A FEW ELEVATED/HIGH BASED
SHOWERS MAY EVEN DEVELOP ACRS CENTRAL INTO EASTERN IA BY MIDDAY AND
INTO THE EARLY AFTERNOON. STILL...THE SOUTHERN CWA COULD REACH THE
MID 90S WITH LOW TO MID 70 DPTS AND TICKLE THE 105 HEAT ADVISORY
CRITERIA MARK FOR A FEW HOURS BUT NOT LONG ENOUGH TO WARRANT AN
ADVISORY.
MAIN FCST CONCERN THIS GO AROUND IS THE POTENTIAL FOR A SEVERE MCS
TO PROPAGATE INTO THE CWA TONIGHT. IN A NUTSHELL...ENHANCED/
INCREASING LLJ AHEAD OF INCOMING WAVE WILL LOOK TO IMPINGE ON
TIGHTENING BOUNDARY AND OUTFLOW REMNANTS FROM ONGOING ELEVATED MCS
NOW PUSHING ACRS THE EASTERN DAKOTAS AND INTO WEST CENTRAL MN.
ACCEPTED CONVECTIVE SPAWNING GROUNDS ALL POINTING ACRS NORTH CENTRAL
IA AND SOUTHERN MN BORDER REGION...WITH PROGGED LLVL THTA-E ADVECTION
AND CONVERGENCE OFF THE CHARTS IN THAT REGION. WESTERLY FLOW IN THE
H8-H7 MB LAYER WILL PUMP UP WARM WEDGE/CAP ACRS MUCH OF IA...KEEPING
DEEP CONVECTION LOCALLY AT BAY ACRS MUCH OF THE STATE FOR MOST OF THE
DAY...AGAIN UNTIL STORMS FIRE ON NORTHERN FRINGE OF BUILDING
WARM DOME IN VCNTY OF APPROACHING UPPER WAVE AND SOUTHERN EDGE OF
UPPER JET EFFECT. INITIAL CONVECTION SHOULD BE SUPERCELLULAR IN
NATURE ALONG MN/IA BORDER...AND EVOLVE INTO A SEVERE MCS WITH MAIN
STEERING THICKNESSES PROBABLY SHUTTLING SOME OF THIS ACTIVITY INTO
AT LEAST THE NORTHERN THIRD OF THE CWA LATER THIRD EVENING AS IT
CONTINUES TO FEED ON SUBSTANTIAL LLVL JET/THTA-E FEED. DAMAGING
WIND AND HAIL THE MAIN THREATS INTO THE NORTHERN CWA...AND TORNADIC
THREAT NOT OUT OF THE QUESTION IF MAIN WARM FRONT LINGERS ACRS
PORTIONS THIS AREA AND A CELL MAINTAINS AND ENFLAMES ALONG THIS
FEATURE. STOUTNESS OF CAP SHOULD ERODE CONVECTION AS IT TRIES TO PUSH
SOUTH OF THE I80 CORRIDOR...WITH LINGERING SVR THREAT TRANSLATING TO
HAIL WITH ELEVATED SOUTHWARD PUSHING STORMS. THE FAR SOUTHERN CWA
MAY ONLY EXPERIENCE DECAYING ELEVATED DEBRIS-SHOWERS BY LATE
TONIGHT-EARLY THU MORNING.
WITH THE MAIN SFC BOUNDARY LINGERING ACRS THE SOUTHERN CWA ON THU...
WILL KEEP LOW CHC POPS ACRS THE SOUTHERN 2/3S OF THE CWA. TEMPS
TRICKY WITH BOUNDARY/IES AND DEBRIS HAVING TO BE TAKEN INTO ACCOUNT
...AND MAY GO WITH HAPPY MEDIUM OF MID TO UPPER 80S IN MOST OF THE
LOCAL FCST AREA..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
12
Hazardous weather outlook, Jul 19, 6:45 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 AM CDT WED JUL 19 2006
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-201000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
745 AM CDT WED JUL 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE STORMS OVER NORTHEAST IOWA TODAY
AND TONIGHT.
TEMPERATURES AND HUMIDITY WILL BE ON THE INCREASE AGAIN TODAY...
WITH HEAT INDICES SOUTH OF THE INTERSTATE 80 CORRIDOR RANGING FROM
100 TO 105 DEGREES BY MID AFTERNOON. SCATTERED THUNDERSTORMS WILL
BE POSSIBLE THIS MORNING OVER EASTERN IOWA. THESE THUNDERSTORMS ARE
NOT EXPECTED TO BE SEVERE.
THUNDERSTORMS WILL INTENSIFY OR REDEVELOP ACROSS SOUTHERN MINNESOTA
AND NORTHERN IOWA LATER THIS AFTERNOON. DEPENDING ON WHERE THESE
STORMS FIRE UP...THERE WILL BE THE POTENTIAL FOR THESE STORMS TO THEN
MOVE INTO PORTIONS OF THE LOCAL AREA LATER TONIGHT. LATEST
INDICATIONS SUGGEST AREAS ALONG AND NORTH OF A LINE FROM CEDAR
RAPIDS...TO CLINTON AND STERLING WILL BE MORE FAVORABLE OF
EXPERIENCING SOME OF THIS THUNDERSTORM ACTIVITY MAINLY FROM 7 PM CDT
TO 1 AM OR SO. WITH THE INCREASING INSTABILITY IN THE AREA...THERE
WILL BE A GOOD CHANCE THAT SOME OF THESE STORMS WILL BE SEVERE...
PRODUCING DAMAGING STRAIGHT LINE WINDS OF 70 TO 80 MPH...AND LARGE
HAIL UP TO THE SIZE OF PING PONG BALLS. CURRENTLY...IT APPEARS THAT
AREAS MORE LIKELY TO EXPERIENCING THE HIGHER END WINDS ARE ALONG AND
NORTH OF A LINE FROM VINTON...TO ANAMOSA AND MOUNT CARROLL. A
BUILDING WARM WEDGE OF AIR ALOFT WILL ACT TO CAP THUNDERSTORM
DEVELOPMENT ACROSS MUCH OF IOWA TODAY...AND MAY LIMIT STRONG STORMS
FROM MAKING THEIR WAY MUCH SOUTH OF THE INTERSTATE 80 CORRIDOR
TONIGHT.
THE STORM PREDICTION CENTER HAS OUTLOOKED NORTHEAST IOWA FOR A
MODERATE RISK...AND THE REMAINDER OF EAST CENTRAL IOWA...AND
NORTHWEST ILLINOIS FOR A SLIGHT RISK OF SEVERE WEATHER THROUGH
TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGERS WILL BE CONDUCTED
LATER THIS MORNING. DETAILS ON THE TIMING OF THIS CALL WILL BE
ANNOUNCED BY 9 AM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MORE THUNDERSTORMS ARE EXPECTED TO FLARE UP ON THURSDAY SOUTHEAST OF
A LINE FROM CARTHAGE...TO PRINCETON ILLINOIS. BUT THE BEST CHANCE OF
SEVERE STORMS WILL BE TO THE SOUTHEAST ACROSS CENTRAL ILLINOIS AND
EAST CENTRAL MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BY TONIGHT MAINLY NORTH OF THE
INTERSTATE 80 CORRIDOR.
ERVIN/12
In the hours before
Local storm report, Jul 19, 11:02 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM HAIL CEDAR RAPIDS 41.97N 91.67W
07/19/2006 E0.25 INCH LINN IA EMERGENCY MNGR
TIME ESTIMATED. PEA SIZE HAIL AT KIRKWOOD COMMUNITY
COLLEGE. RELAYED BY EMERGENCY MANAGEMENT.
&&
14Local storm report, Jul 19, 11:05 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HEAVY RAIN AURORA 42.62N 91.73W
07/19/2006 E2.00 INCH BUCHANAN IA TRAINED SPOTTER
RECEIVED ABOUT 2 INCHES OF RAIN IN 45 MINUTES. FOUR
INCHES OF STANDING WATER IN PARKING LOT.
&&
14Local storm report, Jul 19, 11:32 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1232 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND DMG MONTICELLO 42.24N 91.19W
07/19/2006 JONES IA EMERGENCY MNGR
TREES REPORTED DOWN. TIME ESTIMATED. CALLS STARTED COMING
INTO DISPATCH AROUND 1223 PM.
&&
14Local storm report, Jul 19, 12:09 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL OLIN 42.00N 91.14W
07/19/2006 M0.75 INCH JONES IA TRAINED SPOTTER
PENNY HAIL FELL AT 1250 PM. WINDS ESTIMATED AT 65 MPH
DOWNED TREE LIMBS UP TO 1 1/2FT IN DIAMETER AND OCCURRED
AT 1245 PM.
&&
ELLIOTTLocal storm report, Jul 19, 12:29 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 4 ENE ANAMOSA 42.14N 91.21W
07/19/2006 M0.00 INCH JONES IA TRAINED SPOTTER
1.6 INCHES OF RAIN IN FORTY MINUTES, BETWEEN 1230-110 PM.
&&
ELLIOTTLocal storm report, Jul 19, 12:35 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
135 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 5 E ANAMOSA 42.11N 91.18W
07/19/2006 JONES IA EMERGENCY MNGR
WIDE SPREAD WIND DAMAGE, TREES DOWN, GRAIN BIN, AND CROP
DAMAGE ALONG HIGHWAY 64 EAST OF ANAMOSA. TIME ESTIMATED
BETWEEN 1230-100 PM.
&&
ELLIOTTEvent by event
18 thunderstorm wind, 2 hail, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Whiteside
- When
- July 19, 12:35 PM CST to 12:45 PM CST
- Where
- Whiteside County, Albany
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.783, -90.217
Trees down. Time is estimated based on radar.
Thunderstorm Wind, Whiteside
- When
- July 19, 12:40 PM CST to 12:46 PM CST
- Where
- Whiteside County, 3 mi NE of Albany
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.817, -90.183
Trees down on Ebson Rd north of the turnoff for Garden Plain Rd. Time is estimated based on radar.
Thunderstorm Wind, Whiteside
- When
- July 19, 12:40 PM CST to 12:50 PM CST
- Where
- Whiteside County, Fulton
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.867, -90.167
Trees down with the facade to several buildings damaged. Time is estimated based on radar.
Thunderstorm Wind, Carroll
- When
- July 19, 12:40 PM CST to 12:50 PM CST
- Where
- Carroll County, 7 mi S of Savanna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.983, -90.150
5 inch diameter limbs down. A spotter several miles away measured a gust of 43 knots (49 mph).
Thunderstorm Wind, Rock Island
- When
- July 19, 12:55 PM CST
- Where
- Rock Island County, Moline
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.500, -90.517
Thunderstorm Wind, Rock Island
- When
- July 19, 1:05 PM CST
- Where
- Rock Island County, East Moline
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.517, -90.467
Thunderstorm Wind, Rock Island
- When
- July 19, 1:10 PM CST
- Where
- Rock Island County, Carbon Cliff
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.500, -90.383
numerous branches under 1 inch in diameter down. A few 5 inch diameter limbs down.
Thunderstorm Wind, Whiteside
- When
- July 19, 1:10 PM CST
- Where
- Whiteside County, Morrison
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.817, -89.967
Also from co-op observer. Trees and power lines down. Many of the limbs were 6 inches in diameter with some greater than 10 inches in diameter.
Thunderstorm Wind, Henry
- When
- July 19, 1:15 PM CST
- Where
- Henry County, Cambridge
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.300, -90.200
5 inch diameter tree split down the middle.
Thunderstorm Wind, Henry
- When
- July 19, 1:35 PM CST
- Where
- Henry County, Nekoma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -90.183
4 to 5 inch diameter limbs down.
Thunderstorm Wind, Bureau
- When
- July 19, 1:37 PM CST
- Where
- Bureau County, Sheffield
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.350, -89.733
numerous trees of 12 inches in diameter and more down. Many limbs of 6 inches or more in diameter down. Power lines down.
Thunderstorm Wind, Bureau
- When
- July 19, 1:51 PM CST to 2:00 PM CST
- Where
- Bureau County, Walnut
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $2,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.550, -89.600
From cooperative observer. Many big branches up to 6 inches in diameter down around village.
Thunderstorm Wind, Bureau
- When
- July 19, 1:56 PM CST to 2:00 PM CST
- Where
- Bureau County, Princeton
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.367, -89.467
Numerous limbs 6 inches in diameter down across city. Several trees down with power lines down.
Thunderstorm Wind, Bureau
- When
- July 19, 2:15 PM CST
- Where
- Bureau County, Dover
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.433, -89.400
Trees down in town. Time estimated based on radar.
Thunderstorm Wind, Putnam
- When
- July 19, 2:24 PM CST to 2:34 PM CST
- Where
- Putnam County, Hennepin
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.250, -89.350
Tree down on car. Time estimated based on radar.
Thunderstorm Wind, Putnam
- When
- July 19, 2:29 PM CST
- Where
- Putnam County, Granville
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.267, -89.233
6 inch diameter tree down
Heavy Rain, Putnam
- When
- July 19, 3:00 PM CST
- Where
- Putnam County, Standard
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.205, -89.286 (the zone’s center; the record gives no point)
Thunderstorm Wind, Putnam
- When
- July 19, 3:00 PM CST
- Where
- Putnam County, Standard
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.250, -89.183
3 to 4 inch diameter limbs down
Hail, McDonough
- When
- July 19, 3:05 PM CST
- Where
- McDonough County, Prairie City
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.617, -90.450
Thunderstorm Wind, Putnam
- When
- July 19, 3:07 PM CST
- Where
- Putnam County, 3 mi ENE of Mc Nabb
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Crop damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.200, -89.167
4 inch diameter limbs down on Meridian Rd along the Putnam/La Salle line.
Hail, McDonough
- When
- July 19, 3:30 PM CST
- Where
- McDonough County, 5 mi NE of Blandinsville
- Measured
- 0.88 in hail
- Crop damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.600, -90.800
lots of nickel hail on the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 19, 200630 injured · $259,000 · 70 kt wind · 1 event
- Heat in Missouri, July 19 to 21, 20061 death · 11 events
- Lightning Strikes in Colorado, July 19, 20061 death · 1 injured · 2 events
- Damaging Winds in Wisconsin, July 19 to 20, 20061 death · $3,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 19, 2006$435,000 · 1 in hail · 41 events
- Damaging Wind and Lightning Strike in Louisiana, July 19, 20061 injured · $720,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Iowa, July 19, 2006$131,000 · 61 kt wind · 21 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$130,000 · 50 kt wind · 2 events
- Heat in Kentucky, July 19 to 21, 20064 injured · 22 events
- Hail and Damaging Winds in Iowa, July 19 to 20, 2006$81,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, July 19, 2006$100,000 · 55 kt wind · 3 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$77,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526542, 5526543, 5526544, 5526545, 5526546, 5526547, 5526548, 5526549, 5526550, 5526551, 5526552, 5526553, 5526590, 5526591, 5526592, 5526593, 5526594, 5526595, 5526596, 5526597, 5526598.